MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRA 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 021-098
Medical Device Problem Code Loss of Power (1475)
Health Effect - Clinical Codes Hyperglycemia (1905); Urinary Frequency / Polyuria (2275); Polydipsia (2604)
Date of Event 10/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2020, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultra2 meter would not power on and she was unable to test her blood glucose.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged power issue began on the morning of (b)(6) 2020.The patient manages her diabetes with isophane insulin (self-adjuster).The patient denied making any changes to her usual diabetes management regimen when she was unable to perform a blood glucose test due to the alleged issue.The patient reported that at midday on (b)(6) 2020, she started to feel "thirsty and urinate constantly." in response to the symptoms, the patient claimed she tested her blood glucose on a neighbor's meter (ultra mini) and result of "over 600 mg/dl" was obtained.She then contacted her doctor who advised her to go to the emergency room (er) immediately.The patient claimed she was treated at the er with intravenous (iv) fluids and insulin.At the time of troubleshooting, the cca noted that the subject meter was not being used for the first time and that there was no indication of misuse to the device.The cca confirmed the correct test strips were being used for testing.The cca noted the meter would power on manually when the power button was pressed but not when a test strip was inserted.Replacement products were sent to the patient.This complaint is being reported because the patient claims she was unable to test her blood glucose due to the reported issue and reportedly received medical intervention for an acute high blood glucose excursion after the alleged meter issue began.
 
Additional Manufacturer Narrative
The lay user/patient¿s meter has been returned and evaluated by lifescan product analysis with the following findings: one of the batteries in the returned meter was found to be depleted.This battery was replaced and the meter powers on with the button and strip insertion.In addition, a device history record review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT ULTRA 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug, 6300
SZ  6300
MDR Report Key10844064
Report Number3008382007-2020-04048
Device Sequence Number16884006
Product Code NBW
UDI-Device Identifier00353885000277
UDI-Public00353885000277
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-098
Device Catalogue Number021-098
Device Lot Number4563459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age63 YR